ATLANTA -- The Georgia Bureau of Investigation has confirmed that two new, lethal forms of the drug Fentanyl are now in Georgia, specifically Forsyth County.

One of the new forms of Fentanyl is so powerful that Naloxone, the opioid reversal drug, may be useless against it.

Police are also warning that anyone who comes near any form of Fentanyl could be at risk of overdose or death, just from touching the residue left behind by someone who took it.

“We’re talking about such trace amounts that literally the size of one grain of salt can kill,” said Marietta Police Officer Chuck McPhilamy.

Marietta police posted the warning on its Facebook page Monday, that anyone could be at risk just by accidentally coming in contact with a Fentanyl user’s residue, just a grain of the powder touching the skin.

For example, police said a hotel housekeeper might inadvertently come in contact with it in a room where the guest was ingesting it, or someone renting a car might be the victim of the previous person who drove it, or residue might be left by a user in a public bathroom.

McPhilamy says the department is not trying to cause a panic and emphasizes the chances of accidental contact with someone else’s Fentanyl may be small, but people need to be aware and be careful.

The DEA’s new warning video features two first responders who nearly died after they accidently breathed in Fentanyl at an overdose call.

As of now, police are not aware of anyone in Georgia overdosing or dying after coming in contact with someone else’s “gray death.”

Here is the warning from Marietta Police, as posted on its Facebook page:

https://www.facebook.com/MariettaPoliceDept/videos/1572811769416416/

The Public Alert: Opioid Drug Epidemic May Now Endanger General Public

The opioid drug epidemic started with the abuse of pain medications and rapidly progressed to highly addictive heroin. It then progressed to heroin mixed with a much more potent drug called Fentanyl and on to the most potent illegal drug on the streets today; Carfentanil. Fentanyl alone is so potent that merely touching or inhaling tiny amounts, as small as a grain of salt, can cause a person to suffer an immediate drug overdose.

Normally, issues concerning illegal drug potency are only of concern to those engaged in the drug culture (users, addicts and traffickers), and first responders (police and emergency medical responders) who investigate drug trafficking and/or rescue overdose victims. However, there is an increasing amount of Fentanyl and Carfentanil recently showing up across America and it is now causing concern that residue inadvertently left behind in places later accessed by the public may cause accidental exposures and potential overdoses of unsuspecting victims. Places like hotel rooms, rest rooms, vacant apartments, or rental vehicles containing Fentanyl residue creates a serious hazard for unsuspecting citizens or maintenance personnel who may accidentally touch or inhale it.

For the purposes of both public health and public safety, citizens everywhere should beware that Fentanyl or Carfentanil may be present in public places and it is necessary to take precautions. When in public places, or private places previously occupied by strangers, the public should be alert to the possibility of the presence of Fentanyl residue. Anyone who encounters suspicious circumstances suggesting the presence of drugs, drug paraphernalia, or suspicious powder substances should do the following:

1. Do not touch or otherwise handle the suspicious substance. Keep others away from it as well.

2. Call 9-1-1 so police and emergency medical personnel can investigate the substance.

3. Follow instructions from police, fire, emergency medical, or public health as to rendering the area safe.

It is important for everyone to know there have been no known cases in Georgia of a person uninvolved in the drug culture becoming accidentally exposed to Fentanyl and suffering an overdose. Also, places frequented by the general public are generally not frequented by drug users, dealers or addicts, thus the chances of accidental contamination are quite small. Nevertheless, because of the growing Opioid epidemic and the danger it presents, everyone should be alert to the possibility to avoid becoming a victim.

For more information concerning the recent developments in the opioid drug epidemic, contact local, state and federal drug law enforcement agencies and/or public health agencies, including the Centers for Disease Control, Georgia Poison Center.